Type B lactic acidosis is a rare and often fatal complication seen in patients receiving the nucleotide analogues zidovudine, stavudine, didanosine, and lamivudine. We describe a case of a 51-year-old human immunodeficiency virus (HIV)-positive woman receiving three nucleotide analogues. She presented with nausea, vomiting, abdominal pain, and hepatic steatosis. Signs of mitochondrial toxicity were demonstrated by diffuse myopathy and pancreatitis. Serum riboflavin levels documented a deficiency that was treated with 50 mg of riboflavin daily. Immediately after treatment, serum blood urea nitrogen level, lactic acid levels, and arterial blood pH all returned to normal values. Her signs of mitochondrial toxicity also improved after treatment with riboflavin. Successful reversal of the patient's type B lactic acidosis after riboflavin therapy suggested that riboflavin deficiency plays a direct role in the development of nucleotide analogue-induced lactic acidosis. It is impossible to predict which patients are predisposed to the development of this syndrome. For this reason, it may be important to screen and treat riboflavin deficiency in patients on nucleoside analogues.